Funnel Cloud, Kleberg
- When
- September 17, 11:37 AM CST
- Where
- Kleberg County, 0.92 mi SE of Kingsville
- Reported by
- Trained Spotter
- Coordinates
- 27.510, -97.860
Spotter reported a funnel cloud near Kingsville.
Abundant tropical moisture surged into the Coastal Bend as Hurricane Karl made landfall well south in central Mexico. As temperatures warmed into the lower to mid 90s, scattered to numerous thunderstorms formed over the Coastal Bend.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Abundant tropical moisture surged into the Coastal Bend as Hurricane Karl made landfall well south in central Mexico. As temperatures warmed into the lower to mid 90s, scattered to numerous thunderstorms formed over the Coastal Bend. Several funnel clouds were reported in Kleberg County. A storm produced very high winds near Lake Corpus Christi. Rain amounts of 1 to 4 inches occurred with flooding reported in Nueces County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 17, 9:39 AM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1039 AM CDT FRI SEP 17 2010
.DISCUSSION...LOWERED POPS THIS MORNING...AND DECREASED THEM A BIT
FOR THIS AFTERNOON. TROF IS OFFSHORE AND AREA IS ON THE MORE
SUBSIDENT SIDE OF IT. EXPECTING TO SEE SOME RAIN THIS AFTERNOON
WITH DEVELOPMENT OF SEA BREEZE THEN MORE RAIN TONIGHT/OVERNIGHT AS
TROUGH MOVES INLAND. AS A RESULT...LOWERED POPS SOME FOR TODAY BUT
STILL HAVE LIKELY FOR THE COASTAL AREAS AS TROUGH COULD GET CLOSE
ENOUGH TO BRING SHOWERS IN LATE (SHOWERS NOT TOO FAR OFFSHORE AT
THIS TIME).
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 90 77 87 78 88 / 60 60 70 40 50
VICTORIA 92 74 90 75 90 / 50 40 50 30 30
LAREDO 98 77 92 77 90 / 30 40 60 40 50
ALICE 93 74 89 75 88 / 50 50 60 40 50
ROCKPORT 90 78 88 80 88 / 60 60 70 40 40
COTULLA 94 73 91 73 90 / 30 40 40 30 30
KINGSVILLE 93 76 88 76 89 / 60 60 70 50 50
NAVY CORPUS 90 80 87 81 87 / 60 70 70 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS AFTERNOON
TO 5 AM CDT SUNDAY FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS
FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20
TO 60 NM.
&&
86/GW...SHORT-TERM
76/JR...LONG-TERMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 513 AM CDT FRI SEP 17 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 513 AM CDT FRI SEP 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DEEP TROPICAL MOISTURE EXTENDING WELL NORTH OF HURRICANE KARL IN THE SOUTHERN GULF OF MEXICO WILL PROVIDE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT ACROSS THE COASTAL BEND AND ADJACENT COASTAL PLAINS AND BRUSH COUNTRY. RAINFALL TOTALS TO 1/2 INCH TO 1 1/2 INCHES WILL BE COMMON THROUGH TONIGHT ACROSS THE ENTIRE COASTAL BEND AREA AND LOCALLY HEAVY RAINFALL WITH ISOLATED 2 TO 4 INCH TOTALS IS POSSIBLE. HIGHEST RAINFALL TOTALS WILL LIKELY OCCUR ACROSS COASTAL COUNTIES. CONDITIONS WILL REMAIN RATHER FAVORABLE FOR TROPICAL FUNNELS AND WATERSPOUTS. THERE IS A LOW POTENTIAL FOR BRIEF TORNADO TOUCHDOWNS ASSOCIATED WITH THE TROPICAL FUNNELS OR FOR WATERSPOUTS THAT DEVELOP OVER THE GULF AND MOVE INLAND. HIGH SWELLS FROM HURRICANE KARL WILL BEGIN REACHING THE AREA LATER TODAY. SMALL CRAFT ADVISORIES HAVE BEEN POSTED DUE TO THE EXPECTED HIGH SEAS. IN ADDITION...THESE SWELLS WILL PROVIDE INCREASING SURF AND A MODERATE RISK OF RIP CURRENTS TODAY AND A HIGH RISK OF RIP CURRENTS BY EARLY SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAIN IS POSSIBLE OVER THE WEEKEND DUE TO DEEP TROPICAL MOISTURE ACROSS SOUTH TEXAS WELL TO THE NORTH OF HURRICANE KARL. THERE IS ALSO A LOW POTENTIAL FOR ISOLATED WATERSPOUTS AND WEAK TORNADOES THIS WEEKEND. HIGHER THAN NORMAL TIDES WITH POSSIBLE MINOR COASTAL FLOODING ARE POSSIBLE ON SATURDAY DUE TO EFFECTS OF HURRICANE KARL. IN ADDITION...SWELLS ASSOCIATED WITH KARL WILL PROVIDE A MODERATE TO HIGH RISK OR RIP CURRENTS AT AREA BEACHES ON SATURDAY. SEA HEIGHTS AROUND 7 FEET WILL ALSO BE POSSIBLE... LEADING TO SMALL CRAFT ADVISORY CONDITIONS FOR PORTIONS OF THE COASTAL WATERS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1219 PM CDT FRI SEP 17 2010 TXZ240>242-171800- DUVAL-JIM WELLS-KLEBERG- 1219 PM CDT FRI SEP 17 2010 ...TWO FUNNEL CLOUDS WERE SPOTTED OVER KLEBERG COUNTY... AT 1218 PM CDT...A TRAINED WEATHER SPOTTER REPORTED TWO FUNNEL CLOUDS JUST SOUTH OF KINGSVILLE. AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 2 MILES SOUTHEAST OF RICARDO...OR 8 MILES SOUTH OF KINGSVILLE...MOVING WEST AT 15 MPH. THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND. GW
The Corpus Christi radar (KCRP), 46 km away, was scanning. The volume nearest the first event began at 17:37 UTC.
3 flash flood, 2 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
Spotter reported a funnel cloud near Kingsville.
Law enforcement and spotters reported a funnel cloud over Kingsville near King Avenue.
Bishop Emergency Manager reported flooding occurring within the city.
Public report of estimated gust from 60 to 65 mph on the west side of Lake Corpus Christi near the Lagarto Store.
Texas Department of Transportation reported water over the road on FM 666 from County Roads 36 to 30.
Texas Department of Transportation reported water over the roadway on FM 2826 between County Roads 81 and 85 near Petronila Creek.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260980, 260982, 264066, 260987, 260988, 261309.